Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 336, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 6:31 PM CDT for Hays County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 7, 2007, 8:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 39 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2357 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 072331
FFWEWX
TXC209-080130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
631 PM CDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HAYS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...WIMBERLEY...SAN MARCOS...DRIPPING
SPRINGS...
* UNTIL 830 PM CDT
* AT 625 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODCREEK TO WIMBERLEY TO
SAN MARCOS...OR ALONG A LINE EXTENDING FROM WIMBERLEY TO SAN
MARCOS...MOVING NORTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KYLE...DRIFTWOOD AND BUDA
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3005 9777 2996 9780 2989 9790 2986 9788
2987 9791 2983 9794 2990 9806 2993 9815
3002 9827 3033 9816 3033 9814
$$2 follow-up statements
000
WGUS74 KEWX 072355
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 PM CDT SAT JUL 7 2007
TXC209-080130-
HAYS TX-
653 PM CDT SAT JUL 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR HAYS
COUNTY...
AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WOODCREEK TO SAN MARCOS...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WIMBERLEY TO WIMBERLEY
TO SAN MARCOS...MOVING NORTH AT 10 MPH. AN ESTIMATED ONE INCH OF
RAIN HAS FALLEN IN 30 MINUTES NORTHEAST OF WIMBERLEY SOUTHWARD TO
SAN MARCOS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KYLE...
DRIFTWOOD...DRIPPING SPRINGS AND BUDA
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3004 9777 2996 9780 2989 9790 2986 9788
2987 9791 2983 9794 2990 9806 2993 9815
3002 9827 3033 9816 3033 9814
$$000
WGUS74 KEWX 080051
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CDT SAT JUL 7 2007
TXC209-080101-
HAYS TX-
751 PM CDT SAT JUL 7 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HAYS COUNTY...
THE RAINS HAVE ENDED OVER HAYS COUNTY. THEREFORE THE FLASH FLOOD
WARNING IS CANCELLED.
LAT...LON 3004 9777 2996 9780 2989 9790 2986 9788
2987 9791 2983 9794 2990 9806 2993 9815
3002 9827 3033 9816 3033 9814
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:36 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 7, 3:36 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 PM CDT SAT JUL 7 2007 .DISCUSSION... SLOW TRANSITION TO DRIER WEATHER CONTINUES TO SHOW UP ON FCST SOLUTIONS AND TRENDS FOR THE NEXT FEW DAYS...AT A VERY SLOW PACE THRU SUNDAY AND MONDAY...THEN PICKING UP TO A LITTLE QUICKER CHANGE BY THE MID TO LATE PART OF NEXT WEEK. S/W TROFS MOVING IN NW WINDS ALOFT NEXT WEEKEND MAY PASS CLOSE ENOUGH FOR A SLIGHT CHANCE OF SHOWERS OVER THE NORTHEAST PART OF SOUTH CENTRAL TEXAS...FOLLOWED BY MOSTLY DRIER AND WARMER CONDITIONS IN THE WEEK OF JUL 15 TO 21. WILL CONTINUE THE RAIN CHANCES THROUGH SUNDAY...WITH HIGHEST RAIN CHANCES TO THE NORTH AND EAST. 700 TO 300 HPA TROF REMAINS OVER THE AREA...AND IS FCST TO CONTINUE IN THAT TYPE OF PATTERN THRU SUNDAY. ANOTHER TROF FROM 700 TO 300 HPA OVER THE GREAT PLAINS IS FCST TO MOVE SOUTH AND THEN EAST LATE SUNDAY THRU MONDAY. THIS PATTERN IS FCST TO FORM A WEAK LOW OVER OKLAHOMA AND NORTH TEXAS SUNDAY WITH A LINGERING WEAK TROF EXTENDING SOUTH AND SOUTHWEST TO PARTS OF SOUTH CENTRAL TEXAS. THIS TYPE OF PATTERN WILL FAVOR CHANCE OF SHOWERS AGAIN SUNDAY...WITH THE HIGHEST RAIN CHANCES OVER THE NORTH AND EAST PART OF THE AREA. WILL KEEP CURRENT FLASH FLOOD WATCH THRU 9 PM DUE CONTINUING SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS...THAT ARE EXPECTED TO CONTINUE THRU THE EVENING. EXPECT SHOWERS AND THUNDERSTORMS TO BE MORE WIDELY SCATTERED ON SUNDAY...WITH MORE NUMEROUS SHOWERS OVER THE EAST PART OF THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH FASTER SUNDAY EVENING. BY SUNDAY NIGHT THRU MONDAY...THE WESTERLIES TO THE NORTH APPEAR TO HAVE SOME MOMENTUM TO CARRY THE 700 TO 300 HPA TROF EAST OF SOUTH CENTRAL TEXAS...ALTHOUGH THE RATE OF EASTWARD MOVEMENT CONTINUES TO BE SLOW FOR MONDAY AND TUESDAY. THIS WILL PROMPT KEEPING SOME TYPE OF RAIN CHANCES FOR THE EAST PART OF THE AREA. COMPOSITE OF SOLUTIONS DOES SHOW HEIGHT FIELD INCREASING SLIGHTLY MON AND TUE...AS TEMPS ALOFT GRADUALLY WARM...TRANSITIONING TO A MORE STABLE ENVIRONMENT THAT MAY TAKE UNTIL THE MID TO LATE PART OF NEXT WEEK TO REACH. MOST MEDIUM RANGE TOOLS SHOW STORM TRACK MIGRATING NORTHWARD IN THE MID TO LATE PART OF NEXT WEEK...SIGNALING AN INCREASE IN RIDGING ALOFT IN AN EVOLUTIONARY WAY AND IN A WAY THAT ALLOWS A WEAK RIDGE TO FORM AND STAY OVER THE AREA IN THE WEEK OF JUL 15 TO 21. THE ONLY RISK WILL BE STRENGTH OF RIDGING ALOFT AND IF TROF OVER THE EASTERN THIRD OF THE U.S. ALLOWS ANY WX SYSTEMS TO APPROACH FROM THE NW IN THESE TIME FRAMES. FOR NOW WILL SHOW DECREASING RAIN CHANCES IN THE MID PART OF NEXT WEEK THRU NEXT WEEKEND...EXCEPT FOR THE EASTERN MOST PART OF SOUTH CENTRAL TEXAS...WHERE A SLIGHT CHANCE OF SHOWERS MAY LINGER NEXT WEEKEND...AS WX SYSTEMS MOVE FROM THE CENTRAL U.S. TOWARD THE MS VALLEY...WITH THE SW PART OF WX SYSTEMS POSSIBLY AFFECTING THE EASTERN MOST COUNTIES OF THE AREA. MOST MEDIUM RANGE TOOLS SHOW DRIER AND WARMER PATTERN SHOWING UP IN THE JUL 15 TO 21 TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 91 75 92 75 / 50 30 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 71 91 74 91 74 / 50 30 20 20 10 DEL RIO INTL AIRPORT 76 94 77 95 78 / 50 10 10 10 10 SAN ANTONIO INTL AIRPORT 74 89 74 91 75 / 50 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 08/05
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Jul 6, 7:18 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 7, 1:45 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 7, 2:20 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jul 7, 5:01 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 119 min |
| Jul 7, 5:42 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jul 7, 5:54 AM CDT | Flash Flood Warning | EWX | Gonzales, Wilson | 4 hr |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 7, 3:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 7, 4:21 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 4:33 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 7, 6:06 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:12 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jul 7, 6:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales | 117 min |
| Jul 7, 6:21 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.